| Model Number |
APB-2-4-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Unintended Movement (3026)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/26/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached and remains in the patient.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right anterior communicating artery with a max diameter of 6 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that 2 previous coils in aneurysm, 3rd coil started to deploy when microcatheter kicked back and coil detached prematurely.It was reported coil separation/break/premature detachment occurred.The device remains in the patient.The coil was not implanted in intended location.The coil is in the vessel at a1/a2 junction.Triple therapy initiated post procedure.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not try to reposition the coil.The physician did not attempt to detach the coil.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an sl 10 microcatheter.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the triple treatment that was initiated was aspirin, plavix, and heparin.